Hail, Dundy
- When
- April 29, 9:56 PM MST
- Where
- Dundy County, Haigler
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.017, -101.933
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 29, 1:25 PM MST, 8 hours 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 225 PM MDT TUE APR 29 2003 FLOW ALOFT REMAINS SOUTHWEST ACROSS THE CENTRAL HIGH PLAINS WITH UPPER TROUGH OVER THE NORTHWEST STATES AND A RIDGE AXIS JUST EAST OF THE AREA. ANOTHER ROUND OF THUNDERSTORMS EXPECTED LATE THIS AFTERNOON AND TONIGHT...WITH THE BEST CHANCES NORTH OF INTERSTATE 70 IN VICINITY OF BOUNDARY. DRY AIR AT 700 MB HAS ADVANCED INTO THE AREA FROM THE SOUTH/SOUTHWEST AND HAVE LOWERED POPS ACCORDINGLY. LOWS TONIGHT WILL RANGE FROM THE MID 40S NORTHWEST TO THE MID 50S IN THE SOUTHEAST AS MOIST EASTERLY FLOW CONTINUES THROUGH EARLY MORNING BEFORE WINDS BACK TO A NORTHERLY DIRECTION TOWARD MORNING. STABILITY PARAMETERS SUGGEST A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN TWO THIRDS OF THE FORECAST AREA ON WEDNESDAY...HOWEVER NOTHING SEVERE IS EXPECTED AT THIS TIME. HIGHS ON WEDNESDAY WILL BEGIN TO COOL AS HEIGHTS/TEMPS ALOFT LOWER. NORTHERLY FLOW WILL CONTINUE THROUGH FRIDAY AS HIGH PRESSURE BUILDS SOUTH ACROSS THE AREA. THIS WILL KEEP HIGHS IN THE LOW TO MID 60S. RETURN FLOW WILL SET UP ON FRIDAY AS UPPER RIDGING BEGINS TO AMPLIFY ACROSS THE AREA. EXPECT HIGHS TO REBOUND OVER THE WEEKEND WITH A CHANCE OF SHOWERS AND THUNDERSTORMS ON BOTH SATURDAY AND SUNDAY AS SYSTEM APPROACHES FROM THE ROCKIES. GFS BRINGS A COLD FRONT ACROSS THE AREA ON MONDAY WITH TEMPERATURES FALLING BACK INTO THE 60S ON MONDAY AND TUESDAY. .GLD...NONE. MCGUIRE
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1049 AM MDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SHORT WAVE TROUGH WILL MOVE EAST OF THE ROCKIES AND ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON AND EVENING. WITH DEWPOINTS WELL INTO THE 50S AND HIGH TEMPERATURES APPROACHING 80 PRODUCING AN UNSTABLE ATMOSPHERE...THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE MIDDLE OF THE AFTERNOON ACROSS THE FORECAST AREA. SOME OF THESE STORMS WILL BECOME SEVERE. THE BEST CHANCE FOR STRONG STORM DEVELOPMENT WILL BE NORTH AND EAST OF A LINE FROM YUMA COLORADO TO GOVE KANSAS. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. FURTHER THERE IS A CHANCE FOR A FEW TORNADOES ALONG AND NORTHEAST OF A LINE FROM NEAR STRATTON NEBRASKA TO NEAR NORTON KANSAS. HEAVY RAINS OF 2 TO 3 INCHES FELL IN THIS SAME AREA LAST NIGHT...SO FLASH FLOODING IS ALSO A THREAT THERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. RJC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
604 PM MDT TUE APR 29 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0555 PM SEIBERT CO 1.25 INCH HAIL
04/29/03 KIT CARSON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
619 PM MDT TUE APR 29 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0606 PM SEIBERT CO 1.75 INCH HAIL
04/29/03 KIT CARSON REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
626 PM MDT TUE APR 29 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0613 PM SEIBERT CO 1.5 INCH HAIL
04/29/03 KIT CARSON SHERIFF REPORTS 1 INCH
TO 1 AND 1/2 INCH HAIL
IN DITCH. REPORTED BY
LAW ENFORCEMENT OFFICIAL.COZ090>092-KSZ001>004-013>016-027>029-NEZ079>081-300700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 746 PM MDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 185 VALID UNTIL 100 AM MDT (200 AM CDT) TONIGHT FOR THE FOLLOWING COUNTIES: IN NEBRASKA THIS WATCH INCLUDES... DUNDY HITCHCOCK RED WILLOW IN KANSAS THIS WATCH INCLUDES... CHEYENNE RAWLINS DECATUR NORTON SHERMAN THOMAS SHERIDAN GRAHAM WALLACE LOGAN GOVE IN COLORADO THIS WATCH INCLUDES... YUMA KIT CARSON CHEYENNE THIS INCLUDES THE CITIES OF WRAY...YUMA...FLAGLER... BURLINGTON...CHEYENNE WELLS...BENKELMAN...MCCOOK... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND... COLBY...HOXIE...HILL CITY...SHARON SPRINGS...RUSSELL SPRINGS AND GOVE. SR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1016 PM MDT TUE APR 29 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1011 PM 1 SW VERNON CO 1 INCH HAIL
04/29/03 YUMA REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1048 PM MDT TUE APR 29 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 12 SE WRAY CO 2.25 INCH HAIL
04/29/03 YUMA REPORTED BY STORM
SPOTTER. MEASURED HAIL
DIAMETER 2 TO 2 1/4
INCHES.
1044 PM 12 SE WRAY CO .75 INCH HAIL
04/29/03 YUMA REPORTED BY STORM
SPOTTER.The Goodland radar (KGLD), 75 km away, was scanning. The volume nearest the first event began at 04:53 UTC.
6 hail. Local standard time, as filed.
Coop observer report.
Time estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346460, 5346461, 5346462, 5346464, 5346465, 5346463.